1 doctor weighed in:

My shot still hurts! i take the birth control shot on my butt, and it usually only huurts a few hours. Its been three days and it rlly hurts. It also bled alot, and its purplish. Why is this?

1 doctor weighed in
Dr. Joy Jackson
Family Medicine

In brief: It

It sounds like you developed a hematoma (bruise ) where the injection was given.
Usually it will resolve within a week. Analgesics like tylenol (acetaminophen) or advil will help. Also cool compresses to the area will ease your symptoms. If the area hurts more, gets very red, or tender to the touch , then you may be dealing with an infection and you should see your doctor right away.

In brief: It

It sounds like you developed a hematoma (bruise ) where the injection was given.
Usually it will resolve within a week. Analgesics like tylenol (acetaminophen) or advil will help. Also cool compresses to the area will ease your symptoms. If the area hurts more, gets very red, or tender to the touch , then you may be dealing with an infection and you should see your doctor right away.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
27 years in practice
49M people helped
Continue
111,000 doctors available
Read more answers from doctors